MAUDE Adverse Event Report: COOK INC TURBO-JECT DOUBLE LUMEN MINOCYCLINE/RIFAMPIN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT DOUBLE LUMEN MINOCYCLINE/RIFAMPIN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: clinical development specialist.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a hub of a turbo-ject® double lumen minocycline/rifampin bedside power-injectable picc cracked.The crack was noticed as chemotherapy was being administered to the patient.The device will be replaced.No adverse effects to the patient have been reported.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H6- additional method code: analysis of data provided by user/third party (4112), device not returned (4114).Investigation - evaluation : it was reported that a turbo-ject double lumen minocycline/rifampin bedside power-injectable picc (upicds-5.0-ct-40nt-abrm-1111) from lot 9961007 experienced hub cracking.Photos of the complaint device were provided, but it is unclear what part of the device cracked.Cook became aware of this event on (b)(6) 2020 upon being notified by (b)(6).The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file found that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (9961007) and the related double-lumen sub-assembly lot revealed no recorded non-conformances.A database search did not identify any other reported events associated with the complaint device lot.Since there are no related non-conformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.Additionally, cook has concluded that this device was manufactured to specification.Cook also reviewed product labeling.Instructions for use (ifu) document for cook spectrum turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿intended use the cook spectrum turbo-ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify: the catheter lumen has ¿ct¿ on the hub to indicate the lumen is power injectable.Prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was unable to be established.Appropriate measures have been taken to address this failure mode.A capa was identified to be in progress for this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT DOUBLE LUMEN MINOCYCLINE/RIFAMPIN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10009432
Report Number1820334-2020-00881
Device Sequence Number14135193
Product Code LJS
UDI-Device Identifier00827002239142
UDI-Public(01)00827002239142(17)210604(10)9961007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-40NT-ABRM-1111
Device Lot Number9961007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1